MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD FOCALPOINT¿ SLIDE PROFILER; READER, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) BD FOCALPOINT¿ SLIDE PROFILER; READER, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 491464
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd focalpoint¿ slide profiler classified a slide as negative requiring no further review.The slide was reviewed by the laboratory and determined to be positive.There was no report of patient impact.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: this complaint alleges false negative result on the focalpoint instrument (catalog number: 491464) serial number: (b)(6).The customer reported a circumstance were a slide reported negative, lab process compatibility assessment (lpca) has been run with the current staining too dark.Service advised the customer there were issues with the staining due to not performing the lpca after their adjustments.Root cause not determined, and this complaint is not a confirmed failure of the instrument.Samples were not received by quality for investigation and thus, returned material investigation could not occur.Device history record review revealed no abnormalities during build and test of this unit prior to shipping, as it is related to the failure mode reported.Service history review was performed for the instrument and no additional work orders were observed for the complaint failure mode reported.Review of risk management files confirm there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of results.
 
Event or Problem Description

Brand Name
BD FOCALPOINT¿ SLIDE PROFILER
Common Device Name
READER, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19163973
Report Number1119779-2024-00305
Device Sequence Number15441000
Product Code MNM
UDI-Device Identifier00382904914646
UDI-Public(01)00382904914646
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P950009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number491464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown